Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 231, NWS Austin/San Antonio, TX

May 10, 2006Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2006, 4:15 PM CDT for Lavaca County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 4:15 PM CDT (21:15 UTC)
Expired
May 10, 2006, 4:30 PM CDT
In force
15 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 144 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3220 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 102116
SVREWX
TXC285-102130-
/O.NEW.KEWX.SV.W.0231.060510T2115Z-060510T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 430 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER JACKSON COUNTY...OR ABOUT 15 MILES NORTHWEST
  OF EDNA...AND MOVING SOUTHEAST AT 15 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2923 9677 2913 9694 2880 9671 2894 9649

$$
1 follow-up statement
000 
WWUS54 KEWX 102128
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CDT WED MAY 10 2006

TXC285-102137-
/O.EXP.KEWX.SV.W.0231.000000T0000Z-060510T2130Z/
LAVACA TX-
427 PM CDT WED MAY 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRES AT 430
PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.

THE HEAVIER THUNDERSTORMS HAVE MOVED SOUTH OF LAVACA COUNTY SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 430 PM.


LAT...LON 2923 9677 2913 9694 2880 9671 2894 9649

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:49 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 10, 12:49 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 PM CDT WED MAY 10 2006

.AVIATION...
SCT CLDS 4-5K WL OCNL BCMG BKN OVR KDRT BTWN 06Z-12Z. NWLY WNDS
10-15 WITH GUSTS WL SUBSIDE OVR NIGHT TO LESS THAN 10 KTS. AFT SR,
NLY WNDS WL CONT AT 5 TO 15 KTS.

&&

.PREV DISCUSSION... (ISSUED 1205 PM CDT WED MAY 10 2006)

DISCUSSION...
INCLUDED RED FLAG WARNING FOR VAL VERDE...KINNEY...UVLADE...
MEDINA...MAVERICK...ZAVALA...FRIO AND DIMMIT COUNTIES THRU 6 PM.
CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE SOUTHEAST PART
OF SOUTH CENTRAL TEXAS FOR THIS AFTERNOON PER EARLIER FORECASTS.
INSTABILITY LINGERS AND WITH HEATING THIS WOULD BE THE BEST AREA FOR
NEW LIFT TO MAKE SHOWERS OR THUNDERSTORMS.  WEST OF A LINE FROM NEAR
CAMPBELLTON TO SEGUIN TO TAYLOR...WEST TO
NORTHWEST WINDS HAVE EVOLVED AHEAD OF COLD FRONT THAT
IS FORECAST TO QUICKLY MOVE SOUTHEAST THIS AFTERNOON.
AS A RESULT WILL SHOW DRY FORECAST FOR THIS AFTERNOON
IN THESE AREAS. COLD FRONT EXPECTED TO CAUSE TEMPS TO
FALL FROM UNSEASONABLY WARM AFTN HIGHS TODAY.  WILL
CONTINUE WITH TREND FOR THURSDAY THROUGH NEXT TUESDAY.
FORECASTS TRY TO SHOW ANOTHER CHANCE OF SHOWERS NEXT
WEEK...YESTERDAYS SOLUTIONS SHOWED MONDAY...TODAYS
SHOW DRIER WEATHER MONDAY...WITH CHANCE OF POSSIBLE
SHOWERS NEXT WEDNESDAY NIGHT AND THURSDAY OF NEXT WEEK.

PREV DISCUSSION... (ISSUED 705 AM CDT WED MAY 10 2006)

AVIATION...
LOW CLOUDS HAVE DEVELOPED OVERNIGHT AND WILL CONTINUE INTO THE
LATE MORNING/EARLY AFTERNOON. PATCHY FOG IS ALSO A FACTOR ACROSS
SOME LOCATIONS. MINIMUM CIG/VIS CONDITIONS ARE IN THE IFR
CATEGORY. THESE WILL LIFT BY 18-19Z. THE COLD FRONT IS EXPECTED
DURING THE MIDDLE OF THE DAY. AFTERNOON SKIES SHOULD BECOME VFR
AND REMAIN FOR THE TAF PERIOD.

PREV DISCUSSION... (ISSUED 400 AM CDT WED MAY 10 2006)

DISCUSSION...
THE COLD FRONT IS CURRENTLY ORIENTED FROM GAINESVILLE SW TO NEAR
MIDLAND AND IS FORECAST TO PUSH INTO OUR NORTHERN-MOST COUNTIES
SHORTLY AFTER NOON...THEN THROUGH OUR SOUTHERN-MOST COUNTIES
BEFORE SUNSET. ANOTHER HOT DAY ON TAP...WITH PREFRONTAL WARMING
SENDING TEMPS SOARING INTO THE 90S...TO OVER 100 ALONG THE RIO
GRANDE VALLEY SOUTH OF DEL RIO. THUNDERSTORMS ARE POSSIBLE ALONG
AND SOUTH OF INTERSTATE 10 EAST OF BEXAR COUNTY THIS AFTERNOON IN
ADVANCE OF THE FRONT. LARGE SURFACE-BASED CAPE VALUES CLOSE TO
5000 J/KG ARE FORECAST THIS AFTERNOON ACROSS OUR SE COUNTIES...
WHERE STORMS WILL LIKELY BECOME SEVERE. PRECIP WILL TEMPORARILY
EXIT THE FORECAST LATE WEDNESDAY NIGHT AS A DRY NW FLOW PREVAILS
AND HIGH PRESSURE MOVES INTO THE AREA IN THE LOWER LEVELS OF THE
ATMOSPHERE. NEAR NORMAL TEMPS ARE FORECAST THURSDAY...WITH A
RETURN TO ABOVE NORMAL TEMPS BY FRIDAY AS THE SURFACE HIGH SLIDES
OFF TO THE ESE. GULF MOISTURE IS FORECAST TO RETURN FRIDAY
NIGHT...BUT WILL BE LIMITED INITIALLY THANKS TO SUBSIDENCE OVER
THE GULF. CHANCES FOR THUNDERSTORMS WILL MAKE A RETURN TO THE
FORECAST SATURDAY NIGHT INTO SUNDAY WITH A FRONT FORECAST TO PUSH
DOWN INTO OUR AREA. GENERALLY A LOW-CONFIDENCE FORECAST BEYOND
SUNDAY WITH DIVERGENT MEDIUM RANGE MODEL SOLUTIONS AND POOR RUN-
TO-RUN CONSISTENCY FROM THE GFS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES:
DIMMIT... FRIO... KINNEY... MAVERICK... MEDINA... UVALDE... VAL
VERDE... AND ZAVALA.

&&

08/06
Hazardous weather outlook, May 10, 12:13 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 PM CDT WED MAY 10 2006

TXZ171>173-184>194-205>209-220>225-111715-
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
1213 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A
LINE FROM LAGRANGE TO YORKTOWN. LARGE HAIL AND DAMAGING WINDS ARE
THE PRIMARY THREATS. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183-202>204-217>219-228-111715-
VAL VERDE-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
1213 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW HUMIDITIES AND GUSTY WINDS WILL CREATE A FIRE WEATHER DANGER
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 10, 3:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             EZZELL                  29.28N 96.90W
05/10/2006  E1.00 INCH       LAVACA             TX   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL IN EZZELL

&&

MITCHELL

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:14 PM CDTSevere Thunderstorm WarningEWXGillespie61 min
May 9, 7:22 PM CDTFlash Flood WarningEWXGillespie113 min
May 9, 7:31 PM CDTSevere Thunderstorm WarningEWXDimmit44 min
May 9, 8:13 PM CDTSevere Thunderstorm WarningEWXBlanco47 min
May 9, 8:16 PM CDTSevere Thunderstorm WarningEWXGillespie28 min
May 9, 8:26 PM CDTSevere Thunderstorm WarningEWXFrio34 min
May 9, 8:39 PM CDTSevere Thunderstorm WarningEWXHays66 min
May 9, 9:02 PM CDTSevere Thunderstorm WarningEWXBlanco43 min
May 9, 9:03 PM CDTSevere Thunderstorm WarningEWXFrio22 min
May 9, 9:16 PM CDTSevere Thunderstorm WarningEWXAtascosa18 min
May 10, 11:57 AM CDTRed Flag WarningEWXDimmit, Frio, Kinney, Maverick, Medina, Uvalde and 2 more6 hr
May 10, 3:02 PM CDTSevere Thunderstorm WarningEWXLavaca43 min
May 10, 3:18 PM CDTSevere Thunderstorm WarningEWXDeWitt42 min
May 10, 3:34 PM CDTSevere Thunderstorm WarningEWXLavaca41 min
May 10, 3:54 PM CDTSevere Thunderstorm WarningEWXDeWitt36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.